question-icon

What causes persistent heart palpitations?

default
Posted on Tue, 28 Nov 2017
Question: I started having heart palpitations about 4 days ago out of no where. Like mh heart was skipping a beat.
doctor
Answered by Dr. Kaushal Bhavsar (1 minute later)
Better to get done ecg, 2d echo and Holter monitoring (24 hours continuous recording) to rule out arrhythmia. If all these are normal then no need to worry for heart diseases. Sometimes stress and anxiety can also cause similar symptoms. So avoid stress and tension, be relax and calm.
Hope I have solved your query. I will be happy to help you further. Please hit thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (3 minutes later)
I went to the urgent care the same day they started and they did an ekg. It showed PVC's. The doctor said to cut back on caffeine and smoking. I havent had either in four days. I was also taking 15 mg of phentermine once daily off and on for two years. I quit this as well four days ago .
doctor
Answered by Dr. Kaushal Bhavsar (20 minutes later)
Brief Answer:
Why you were taking phentermine?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
May I ask you few more questions?
1. Why you were taking phentermine?
2. Do you have hypertension or dyslipidemia?
3. How many cigarettes do you smoke in a day?
4. Do you take alcohol?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kaushal Bhavsar (3 hours later)
I was taking the phentermine for weight loss after my second child. I lost the weight and continued it off and on for two years mainly for the energy because my little one never slept. My blood pressure has been a little high off and on since this started. 148/98 was the highest. I have not smoked since this started up four days ago. Prior to, I was smoking roughly 5-10 cigarettes a day. As far as alcohol goes I would drink wine at dinner occasionally. I have been on 40 mg of Prozac once daily for anxiety and depression for the past few years. My anxiety has been under control until this started up. I can't even sleep because I'm worried to Death about my heart. It just randomly does it. It is doing it right Now that's why I'm not asleep.
doctor
Answered by Dr. Kaushal Bhavsar (19 minutes later)
Brief Answer:
You might need additional anxiolytic drugs and counseling.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Your high blood pressure is mostly due to phentermine.
So better not to take this drug.
Your palpitations are mostly due to stress and anxiety.
Prozac 40 is fluoxetin. It is newer anti depressant drug with additional anxiolytic action.
In my opinion, you should consult your psychiatrist and get done counselling sessions.
You may need need additional anxiolytic drugs like propranolol or flunarizine or both.
Please let me know
1. Since how long you are taking Prozac?
2. Before how many days you have consulted psychiatrist?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Kaushal Bhavsar (3 hours later)
I have been taking Prozac for about 2-3 years. I've suffered with anxiety/panic attacks for as long as I can remember. However, I don't recall ever having heart palpitations like I am experiencing now. I was fine and stress free until my heart started doing this. Now it's something that just won't go away. I'm not currently seeing a counselor or psychiatrist. We are without insurance until the beginning of 2018. I'm unsure of whether I need to drive myself to the emergency room or just wait this out. I purchased some magnesium and potassium supplements yesterday and began taking them because I read that it can help heart palpitations.
doctor
Answered by Dr. Kaushal Bhavsar (28 minutes later)
Brief Answer:
Yes, you can take these supplements.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Yes, you can take these supplements. No harm in it.
Try to divert your mind from this.
Avoid stress and tension, be relax and calm.
Remove negative thoughts from your mind.
Will you get propranolol from OTC (over the counter)?
If you get this, it will help you a lot.
Dose is 40mg at night.
Try to consult psychiatrist as early as possible.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14949 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes persistent heart palpitations?

Better to get done ecg, 2d echo and Holter monitoring (24 hours continuous recording) to rule out arrhythmia. If all these are normal then no need to worry for heart diseases. Sometimes stress and anxiety can also cause similar symptoms. So avoid stress and tension, be relax and calm. Hope I have solved your query. I will be happy to help you further. Please hit thanks.